DEROYAL INDUSTRIES, INC. ECO RIGID CANISTER, 1200CC W/2 ELBOWS; BOTTLE, COLLECTION, VACUUM
Back to Search Results |
| Model Number |
71-8002 |
| Medical Device Problem Code |
Suction Problem (2170)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/10/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A user facility reported, " these suction canisters are not suctioning properly, on 3 west we had an urgent situation in which a trach patient needed suctioned and we went through 3 different suction canisters and none of them were suctioning properly, they all had very little suction coming out of them even though the suction regulator was turned all the way up.The lid was on correctly, the suction was set up properly, there was just not enough suction.We had to open the crash cart just to get one of the old canisters (with a white lid) that we used before this one, and thankfully we also had another that did work.This product is frequently needed in emergency situations and it is with a extremely important that this product works without fail every single time.In an emergency situation there is not time to fiddle around suction canister to figure out what is going wrong, suction is always an urgent need.".
Additional Manufacturer Narrative
A user facility reported, "these suction canisters are not suctioning properly, on 3 west we had an urgent situation in which a trach patient needed suctioned and we went through 3 different suction canisters and none of them were suctioning properly, they all had very little suction coming out of them even though the suction regulator was turned all the way up.The lid was on correctly, the suction was set up properly, there was just not enough suction.We had to open the crash cart just to get one of the old canisters (with a white lid) that we used before this one, and thankfully we also had another that did work.This product is frequently needed in emergency situations and it is with a extremely important that this product works without fail every single time.In an emergency situation there is not time to fiddle around suction canister to figure out what is going wrong, suction is always an urgent need." a sample was requested but could not be returned.Production records, including work orders and failure modes and effects analysis (fmea)'s, were reviewed and no issues were found.An inventory check of 34 canisters was made and no issues were found.Root cause: because the sample was not returned and no issues were found with production, no root cause could be established.In an effort to reproduce the issue reported and try to determine a potential root cause, an eco 1200cc lid and canister base were obtained, assembled, and tested.From this testing it was determined that the potential root cause could be clinician error and/or assembly error.(b)(4).Deroyal will continue to monitor for trends surrounding this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.